MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / EXODUS; DRAINAGE CATHETER

ANGIODYNAMICS ANGIODYNAMICS / EXODUS; DRAINAGE CATHETER
Catalog Number H965105261
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (0000047450) for item number h965105261 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The october 2018 angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "hub cracked." no adverse trend was indicated.Without receiving product for evaluation, we are unable to definitively determine a root cause for the reported event.Potential causes of hub cracking include: cross-threading of the mating luer as the device is attached, over-tightening during initial installation resulting in an immediate crack, over-tightening during installation resulting in a longer-term stress crack due to an oversize mating luer taper, and environmental stress cracks driven by a chemical that the catheter has been exposed to during installation or use.The drainage catheter component is supplied to angiodynamics by the supplier (b)(4).(b)(4) has been notified via a scar (supplier corrective action request) for informational purposes only.(b)(4).
 
Event or Problem Description
As reported, patient with an exodus drainage catheter required it to be replaced on (b)(6) 2018 due to a cracked hub.The used catheter was discarded at the hospital.No patient complications were reported.

Brand Name
ANGIODYNAMICS / EXODUS
Common Device Name
DRAINAGE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8088773
Report Number1317056-2018-00210
Device Sequence Number1326722
Product Code FGE
UDI-Device IdentifierH965105261
UDI-PublicH965105261
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152069
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue NumberH965105261
Device Lot Number0047450
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2018
Initial Report FDA Received Date11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1